Rhode Island, 2010

High Wind in Rhode Island, November 8, 2010

November 8, 2010 · NWS BOX · 1 event in 1 county or zone

Low pressure tracked across Cape Cod bringing cold, windswept rain to Southern New England.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure tracked across Cape Cod bringing cold, windswept rain to Southern New England.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 8, 7:11 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 8, 7:11 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EST MON NOV 8 2010

.SYNOPSIS...
WEAKENING LOW PRESSURE WILL CONTINUE TO SLIDE SLOWLY SOUTHEAST OF
THE REGION THROUGH WEDNESDAY.  HIGH PRESSURE BUILDS OVER THE WATERS
STARTING THURSDAY AND STAYS THROUGH THE WEEKEND. A WEAK COLD FRONT
APPROACHES FOR SUNDAY NIGHT OR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
VERTICALLY STACKED SYSTEM WILL CONTINUE TO SLOWLY SINK SOUTHEASTWARD
TONIGHT.  THE MID LEVEL CENTERS WILL CONTINUE TO BE CLOSE ENOUGH TO
BRING WRAP AROUND RAIN SHOWERS ONTO THE COASTAL PLAIN AND EVEN INTO
THE MONADNOCKS AND WORCESTER HILLS.  THE HEAVIEST RAIN WILL FALL
ACROSS FAR SOUTHEAST MA/CAPE/ISLANDS.  WILL RUN WITH CATEGORICAL
POPS FOR MUCH OF THE COASTAL PLAIN...WITH MOST LOCATIONS AVERAGING
BETWEEN ONE TENTH AND ONE HALF INCH OF ADDITIONAL RAIN.  THE
PROBABILITIES FOR RAIN SHOWERS WILL DIMINISH TO THE NORTHWEST...AS
THE STORM CONTINUES TO MOVE FURTHER AWAY AND WEAKEN.  THIS IS
ESPECIALLY TRUE ACROSS PORTIONS OF FAR WESTERN MA...WHERE JUST A FEW
PASSING SHOWERS ARE POSSIBLE AND MUCH OF THE NIGHT WILL BE DRY.

AS FOR PRECIPITATION TYPE...ENOUGH MID LEVEL WARM AIR HAS WRAPPED
AROUND THIS VERTICALLY STACKED SYSTEM THAT JUST LIQUID PRECIPITATION
IS EXPECTED IN THE EAST AND CENTRAL HILLS. COLDER AIR BIDES OVER
EASTERN NEW YORK...AS WITNESS LIGHT SNOW AT ALBANY AND
SCHENECTADY. WE HAVE INCLUDED A CHANCE OF MIXED RAIN/SNOW SHOWERS
OVER THE EAST SLOPES OF THE BERKS. LOW TEMPERATURES WILL BE IN
THE 30S ACROSS THE INTERIOR...TO MAINLY LOWER 40S ON THE COASTAL
PLAIN.

AS THE LOW PRESSURE SYSTEM MOVES FURTHER SOUTHEAST...THE PRESSURE
GRADIENT WILL ONCE AGAIN WILL INCREASE.  NORTHERLY WIND GUSTS
BETWEEN 40 AND 45 MPH MAY DEVELOP TOWARD MORNING ACROSS THE
CAPE/ISLANDS SO WILL HOIST A WIND ADVISORY IN THIS REGION.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LOW PRESSURE WILL CONTINUE TO WEAKEN AND DRIFT SOUTHEAST.
THEREFORE...MOST OF THE STEADY SHOWERS ON TUESDAY WILL BE CONFINED
TO THE CAPE/ISLANDS.  NONETHELESS...ONSHORE FLOW MAY BRING A COUPLE
OF SHOWERS AT TIMES TO THE REST OF THE COASTAL PLAIN ALTHOUGH NOT
EXPECTING A WASHOUT.  IT CERTAINLY WILL NOT BE A NICE DAY THOUGH AS
IT WILL REMAIN CLOUDY.  HIGHS SHOULD RANGE FROM THE MID TO UPPER 40S
ACROSS PORTIONS OF THE INTERIOR...TO BETWEEN 50 AND 55 ON THE
COASTAL PLAIN.

THE OTHER CONCERN WILL BE FOR THE CONTINUED STRONG WINDS ACROSS THE
CAPE/ISLANDS.  GFS/NAM BUFKIT SOUNDINGS CONTINUE TO SUPPORT 40 TO 45
KNOT NORTHERLY WIND GUSTS IN A WELL MIXED ATMOSPHERE.
THEREFORE...WILL CONTINUE THE WIND ADVISORY FOR THIS REGION INTO THE
EVENING HOURS.  ACROSS THE REST OF THE COASTAL PLAIN...IT WILL BE
RATHER WINDY BUT ODDS FAVOR SPEEDS STAYING JUST BELOW WIND ADVISORY
CRITERIA AT THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MAIN CONCERNS ARE DEPARTING OFFSHORE STORM ON WEDNESDAY AND A COLD
FRONT SUNDAY NIGHT OR MONDAY. OTHERWISE HIGH PRESSURE SHOULD
DOMINATE WITH DRY WEATHER.

TUESDAY NIGHT-WEDNESDAY...
GOOD MODEL AGREEMENT ON VERTICALLY STACKED OFFSHORE LOW PRESSURE
WITH SLOW DRIFT SOUTHEAST OUT TO SEA. 12Z ECMWF SHOWS ISENTROPIC
LIFT OF 3.5 TO 7 MB/HOUR AND AN EASILY SATURATED AIRMASS MAINLY
OVER THE COASTAL PLAIN AND CENTRAL HILLS DURING WEDNESDAY MORNING.
WE WILL KEEP POPS GOING EVERYWHERE OVERNIGHT AND IN THE EAST ON
WEDNESDAY. CHANCE POPS MOST PLACES AND LIKELY ON THE
CAPE/ISLANDS...WITH VALUES DIMINISHING WITH TIME FROM WEST TO EAST
AS THE OFFSHORE LOW MOVES SOUTHEAST.

WINDS WILL BE A CONCERN AS WELL. MODELS SHOW A LOW LEVEL NORTH-
NORTHEAST JET WITH STRONGEST WINDS OVER THE COASTAL PLAIN AND THE
EASTERN WATERS. FORECAST VALUES ARE MOSTLY 40-45 KNOTS BUT WITH 50
KNOTS IN A FEW SPOTS. LOW LEVEL THERMAL FIELDS WILL ENCOURAGE
MOMENTUM TRANSFER FROM THIS JET TO THE SURFACE. WILL FORECAST WIND
GUST VALUES OF 40-45 KNOTS ACROSS THE WATERS AND CAPE/ISLANDS.
ALSO GUSTY ACROSS THE EAST MASS COAST INCLUDING CAPE ANN BUT THIS
AREA MAY ESCAPE THE STRONGEST WINDS. BLUE HILL WITH ITS HIGHER
ELEVATION MAY ALSO CATCH SOME OF THE STRONG GUSTS. THIS SUGGESTS
POTENTIAL FOR A WIND ADVISORY ESPECIALLY OVER THE CAPE/ISLANDS.

CLEARING SKIES LATE WEDNESDAY ESPECIALLY OVER THE
NORTHWEST/INTERIOR AREAS. WITH A MOIST AIRMASS AND NORTHEAST WINDS
THE CLEARING MAY BE DELAYED ON THE CAPE/ISLANDS UNTIL WEDNESDAY
NIGHT.

THURSDAY...
HIGH PRESSURE BUILDS TO OUR NORTH WITH A DIMINISHING NORTHEAST
FLOW ACROSS SOUTHERN NEW ENGLAND. FORECAST HAS MOSTLY CLEAR SKIES
ALL AREAS. THE 12Z ECMWF SHOWS A LINGERING MOIST LAYER BELOW 900
MB OVER THE CAPE/NANTUCKET...WHICH SUGGESTS SOME POTENTIAL FOR THE
CLEARING FORECAST IN THAT AREA TO BE TOO OPTIMISTIC.

FRIDAY-SATURDAY-SUNDAY...
HIGH PRESSURE OVER THE REGION MEANS MOSTLY CLEAR SKIES. THE HIGH
MOVES OFF TO THE NORTHEAST SUNDAY AND MAKES ROOM FOR HIGH CLOUDS
TO INCREASE.

MONDAY...COLD FRONT APPROACHES FROM THE WEST. LOW PRESSURE AND
THE SUPPORTING DYNAMICS WILL BE MOVING NORTHEAST THROUGH NORTHERN
QUEBEC SO THERE IS SOME QUESTION AS TO HOW MUCH LIFT/PCPN WILL BE
WITH OUR PORTION OF THE FRONT. FOR NOW WE WILL GO WITH CLOUDS AND
LOW-END CHANCE POPS.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
TONIGHT...HIGHLY VARIABLE CEILING HEIGHTS AND VSBYS. CEILINGS IN
SHOWERS ARE GENERALLY AROUND 2000 FEET...AND VSBYS 4-7 MILES.
OUTSIDE OF THE SHOWERS CEILINGS ARE 4000 TO 8000 FEET AND VSBYS
P6SM. EXPECT THIS VARIABILITY TO CONTINUE OVERNIGHT WITH PERIODS
OF MVFR IN SHOWERS...SOME POCKETS OF IFR POSSIBLE AS WELL. BEST
CHANCE OF LOWER CONDITIONS WILL BE IN THE CENTRAL HILLS.

NORTH TO NORTHEAST WIND GUSTS UP TO 35 KNOTS WILL RE-DEVELOP
ACROSS PORTIONS OF THE CAPE/ISLANDS AFTER MIDNIGHT.

KBOS...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS WITH
BRIEF MVFR IN SHOWERS. HOWEVER...CONDITIONS MAY LOWER TO MVFR
AFTER MIDNIGHT. NORTH TO NORTHEAST WINDS WILL GUST AT TIMES
BETWEEN 20 AND 30 KNOTS THROUGH THE NIGHT.

TUESDAY...MEDIUM TO HIGH CONFIDENCE IN MAINLY MVFR ACROSS THE
COASTAL PLAIN.  MVFR CONDITIONS MAY IMPROVE TO VFR CONDITIONS ACROSS
THE INTERIOR.  NORTHERLY WIND GUSTS OF 25 TO 35 KNOTS EXPECTED ON
THE COASTAL PLAIN...AND BETWEEN 35 AND 45 KNOTS ON THE CAPE/ISLANDS.

KBOS...MEDIUM TO HIGH CONFIDENCE IN MAINLY MVFR CONDITIONS.
NORTHERLY WIND GUSTS OF 25 TO 35 KNOTS EXPECTED.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

TUESDAY NIGHT...MODERATE CONFIDENCE OF MVFR CONDITIONS WITH LOW
CONFIDENCE FOR IFR ON THE CAPE AND ISLANDS. SHOWERS WILL BE MOST
NUMEROUS OVER THE CAPE AND ISLANDS. NORTH-NORTHEAST WINDS WITH GUST
POTENTIAL 40-45 KNOTS CAPE AND ISLANDS...25-35 KNOTS EASTERN MASS
AND RI.

WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. AREAS
OF MVFR POSSIBLE CAPE COD AND ISLANDS. ALSO...GUSTY NORTH-
NORTHEAST WINDS CONTINUE WITH POTENTIAL OF 40-45 KNOTS CAPE AND
ISLANDS...35-40 IMMEDIATE EAST MASS COAST...25-35 KNOTS REMAINDER
OF REGION.

THURSDAY-FRIDAY-SATURDAY...HIGH CONFIDENCE FOR VFR CONDITIONS AND
DIMINISHING WIND AS HIGH PRESSURE BUILDS OVER THE REGION.

&&

.MARINE...
TONIGHT...
WINDS HAVE TEMPORARILY DIED DOWN BELOW SCA THRESHOLDS ACROSS THE
WATERS.  HOWEVER...AS THE VERTICALLY STACKED LOW PRESSURE SYSTEM
CONTINUES TO SINK SOUTHEAST THE GRADIENT WILL PICKUP.  NORTHEAST
GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ARE EXPECTED TO RE-DEVELOP
LATER TONIGHT ACROSS ALL OPEN WATERS.

TUESDAY...
HIGH PRESSURE OVER EASTERN CANADA AND LOW PRESSURE TO THE SOUTHEAST
OF OUR WATERS WILL RESULT IN A STRONG PRESSURE GRADIENT.  HIGH
CONFIDENCE IN STRONG NORTHERLY GALE FORCE WIND GUSTS OF 40 TO 45
KNOTS.  GALE WARNINGS FOR ALL OPEN WATERS WITH STRONG SCA BOSTON
HARBOR/NARR BAY.  THERE IS A CHANCE THAT BOSTON HARBOR AND
NARRAGANSETT BAY MAY NEED TO BE UPGRADED TO A MARGINAL GALE...BUT
CONFIDENCE AT THIS TIME WAS NOT HIGH ENOUGH.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

TUESDAY NIGHT-WEDNESDAY...HIGH PROBABILITY FOR NORTH OR NORTHEAST
GALES WITH STRONGEST WINDS 40-45 KNOTS EAST OF MASSACHUSETTS.
LOW CONFIDENCE FOR LOW-END STORM FORCE GUSTS EAST AND SOUTHEAST OF
OUTER CAPE COD AND NANTUCKET. SEAS BUILDING 10-15 FEET ON THE
OUTER WATERS.

THURSDAY...DIMINISHING WINDS BUT WITH GALES LINGERING ON THE
OUTER WATERS. SEAS REMAIN 10-15 FEET ON THE OUTER WATERS.

FRIDAY-SATURDAY...WINDS SUBSIDING TO SMALL CRAFT LEVEL FRIDAY AND
BELOW THAT SATURDAY. SEAS WILL REMAIN AT OR ABOVE 5 FEET THROUGH
SATURDAY.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES TREND LOWER FOR THE REMAINDER OF THIS WEEK.
HOWEVER...N/NE WINDS WILL PERSIST THROUGH TUE AND WED.  STORM SURGE
OF UP TO 1 FOOT COMBINED WITH HIGH SEAS MAY PRODUCE SPLASHOVER
AROUND THE TIME OF THE TUESDAY AFTERNOON HIGH TIDE.  AREAS OF
CONCERN FOR THAT TIDE CYCLE WOULD INCLUDE EAST COASTAL MA INCLUDING
THE SANDWICH AREA OF CAPE COD BAY...AND EAST FACING SHORELINE ON THE
CAPE AND NANTUCKET.

SEAS BUILD FURTHER ON WED TO 10-15 FT OFFSHORE. THIS WITH A A 1-2
FT STORM SURGE WILL BRING THE CHANCE FOR AREAS OF MINOR COASTAL
FLOODING ALONG THE E COAST DURING THE EARLY AFTERNOON HIGH TIDE
CYCLES ON WED.

BEACH EROSION WILL ALSO BE A PROBLEM THIS WEEK WITH PERSISTENT N/E
WINDS AND HIGH SEAS OVER MULTIPLE HIGH TIDE CYCLES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 4 AM TO 6 PM EST TUESDAY FOR MAZ022>024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ231>235-237-250-251-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ230-236.

&&

SYNOPSIS...WTB/FRANK
NEAR TERM...WTB/FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...WTB/FRANK
MARINE...WTB/FRANK
TIDES/COASTAL FLOODING...BELK
Hazardous weather outlook, Nov 8, 4:08 PM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EST MON NOV 8 2010

CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-NHZ011-012-015-
RIZ001>008-092115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
408 PM EST MON NOV 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-092115-
DUKES MA-
408 PM EST MON NOV 8 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-092115-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
408 PM EST MON NOV 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR SPLASHOVER IS POSSIBLE ALONG THE EAST COAST OF MASSACHUSETTS
DURING THE EARLY AFTERNOON HIGH TIDE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022-024-092115-
BARNSTABLE MA-NANTUCKET MA-
408 PM EST MON NOV 8 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

MINOR SPLASHOVER IS POSSIBLE ALONG THE EAST COAST OF MASSACHUSETTS
DURING THE EARLY AFTERNOON HIGH TIDE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-092115-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
408 PM EST MON NOV 8 2010

...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-092115-
BOSTON HARBOR-NARRAGANSETT BAY-
408 PM EST MON NOV 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY OF MARGINAL GALE FORCE NORTHERLY WINDS
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Eastern Kent

When
November 8, 9:33 PM EST to 10:33 PM EST
Where
Eastern Kent forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
ASOS
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

The Automated Surface Observing System at T.F. Green State Airport in Warwick, RI (KPVD) recorded sustained wind speeds of 41 mph. No damage was reported.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2010Every state in 2010This day in weather historyWarnings in Rhode Island, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268496.